About 3 weeks ago i received an UND at 4 months post treatment, which is tantamount to SVR in my case (geno 2, UND at 4th week of tx). So I decided now is the time to heal my liver, and after much research, decided that oxymatrine and milk thistle (in addition to a long list of other supplements that I always take) were the ticket.
Within two days of starting these two herbs, I broke out in a rash. Googled it and learned that milk thistle adversely affects people with ragweed allergies, people like me. So I stopped taking it and, for good measure, stopped the oxymatrine too. Itchy red skin vanished within days.
So today I figured I'd resume the oxymatrine alone. Had two capsules this AM with breakfast. By 8 pm I was bright red and itchy. So maybe it's not the MT. When this rash subsides, I'll perhaps retry the MT.
Basically, if any of you are considering playing with herbal stuff, be aware of the risks. I fortunately am not so allergic that I could go anaphylactic, so I'll take some risks, but if anybody here has REAL problems (throat closing up, etc.), I recommend being very careful experimenting with herbal remedies.
I would second pigeonca's comments. I took a dose of Milk Thistle for the first time yesterday. I have allergies and asthma and feel pretty dumb, now for trying this without more info. But the label said "hypo-allergenic" and I had heard so many good reports about Milk Thistle that I thought I'd be OK. Today I am experiencing awful allergy symptoms including, complete sinus blockage, sore and itchy throat.
this info is right on time because i just learned a month or two ago that there is a cross-allergy (or however you call it) for milk thistle if you have ragweed allergies. same extends to echinacea and stevia too! (i learned of the stevia thing when i itched after drinking a protein shake with it in there as a sugar alternative.) i have, though, taken echinacea with some successes, but i get effects like headache and also whatever chronic pain i have in my body will probably flare up while i'm on echinacea. i think i also get kinda hyper on it. anyway, all i know is i was really disappointed about this milk thistle thing even before i got my positive antibody test.
the funny thing is i always hear that allergies are liver issues. so i almost wondered if it was truly possible to be allergic to milk thistle if it was going to *help* the liver, thereby stopping a cycle. i know it's not so simple, though!
so i'll be ultra careful with milk thistle. i have a little baggie of the seeds in the kitchen, but i'm not touching it until i get more information. and i do get allergies where my throat starts itching and swelling, so i'm getting more careful yet.
i don't know if this is off-topic and a lot of you probably already know this, but you know another bummer of a cross-allergy family? the latex one. one doctor thought i was allergic to latex. since then i've noticed reactions to some of these which are supposed to be in the same allergy family: banana, kiwi, pineapple, and avocado. i feel bad for the avocado one the most, especially since i've read they've recently found avocados can help the liver (and maybe joints too). well, the pineapple one's bad too since it's such a powerful anti-inflammatory. i miss bromelain taking down injury swelling like magic.
If you want to start to heal your liver, forget oxymatrine and check out HRs' liver lover regimen in my profile. If you are toxing, then omit the anti inflammatories i.e. resveratrol, curcumin, green tea and MT. Add these after you have completed tox. i have had good results from these supps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.